Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


High blood pressure side effect of HIV
Jun 24, 2012

My friend Joel, 1996+, medical history excellent, non smoker, history of low blood pressure, been on meds for 10 years, cooks very organically, works out, 155 lbs at 6 ft tall. no family history of heart disease. Lately high BP , doc tried many BP meds, cannot get bp down enough to do a stress test. 160/90 in the am before coffee and 120/70 at night. What other tests can be done if we cannot get the bp down. Cholesteral, kidney liver labs all within range. To me it suggests a blockage, do we have to wait for a heart attack/stroke before any tests can be done?

Response from Dr. Henry

I refer pxs with severe or difficult to control hypertension to our renal clinic for diagnostic and therapeutic advice. A block to the kidney artery certainly is a consideration-his BP at night seems fine. Hormone problems (ie cortisol)might be a factor. HIV has only mildly been linked to hypertension so usually the cause is something else.KH



Previous
Isentress/Truvada and arthritis
Next
Trizivir & Diarhhoea

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement